question-icon

Suggest dosage for Metronidazole and Clarithromycin

default
Posted on Mon, 13 Jul 2015
Question: I had quinsey and was prescribed metronidazole and clarithromycin after having iv in hospital. I am feeling very ill on theses meds. Tingling back pain dis jointed thoughts. And can't stop weeing headache etc . I rang my Dr this morning and told him he just said I must complete the course. Is this right?
Kath
doctor
Answered by Dr. Ivo Ditah (15 minutes later)
Brief Answer:
For how long have you been taking these drugs?How many days to go?

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this quinsy and the terrible side effects you have reported from consuming these drugs. Metronidazle is known to make persons sick and am not surprised when you report this. However, treating your infection if very important and we must do all to do so.

If you just started the treatment, then I will suggest that you doctor considers trying another class of metronidazole like tindazole. It would have been a lot easier but being allergic to penicillins makes so many commonly used drugs not suitable for you. If you have been taking it for a greater number of days, then I will suggest you carry on and finish this treatment.

In all, completing the course of antibiotics is capital for your health. If the drugs are terrible and cannot be supported, I suggest the doctor should provide substitutes. If you have taken for many days already, then persevere and all will soon be over. Another source of hope is that these side effects lessen as the duration on treatment increases.

I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (32 minutes later)
I had iv of both from Friday afternoon. I have another 4 days left until 27th on the oral route which seems worse.
Kath
doctor
Answered by Dr. Ivo Ditah (2 hours later)
Brief Answer:
If you think the symptoms are intolerable, suggest the substitute to doctor

Detailed Answer:
Hi,

Please, if you can put up with the side effects, I recommend you do so. If you cannot, kindly suggest to your doctor is switching to Tinidazole could make a difference. Please, metronidazole is worse if alcohol is taken during treatment, try and stay away from any alcohol containing beverage as much as possible during this treatment.

I hope this helps. Let me know what you think about this.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest dosage for Metronidazole and Clarithromycin

Brief Answer: For how long have you been taking these drugs?How many days to go? Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this quinsy and the terrible side effects you have reported from consuming these drugs. Metronidazle is known to make persons sick and am not surprised when you report this. However, treating your infection if very important and we must do all to do so. If you just started the treatment, then I will suggest that you doctor considers trying another class of metronidazole like tindazole. It would have been a lot easier but being allergic to penicillins makes so many commonly used drugs not suitable for you. If you have been taking it for a greater number of days, then I will suggest you carry on and finish this treatment. In all, completing the course of antibiotics is capital for your health. If the drugs are terrible and cannot be supported, I suggest the doctor should provide substitutes. If you have taken for many days already, then persevere and all will soon be over. Another source of hope is that these side effects lessen as the duration on treatment increases. I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.